Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Jan. 10, 2018 09:21:38

Bubbles1
Registered: 2018-01-10
Posts: 1
Profile  

side effects from uptake test

HI, I have had graves disease, since Aug.29th, when I ending up at ER for high H.R. I have been taking Beta Blocker and Tapazole, felt better , hoping to go into remission But my liver function test are still staying high. This has been very scary. I had a uptake thyroid scan and my levels stayed high and my gland is large. The radiologist wanted me to do the RAI treatment I had trouble with the uptake test , the pill made my mouth have ulcers and lost taste. And on the 3 day a severe bloat in abdominal area and where liver is a lot of pain. Has anyone had trouble after this test?
I am very unsure about RAI , have anyone had trouble afterwards. I am 64 yrs old. and would love to hear from group on positive and negative issues.
Thank you,
Annette

Offline

#2 Jan. 10, 2018 10:21:51

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4040
Profile  

side effects from uptake test

Hello and welcome - I would urge you to contact your provider ASAP on the symptoms that you are experiencing. Hyperthyroidism itself can cause elevated liver enzymes, but Tapazole can also affect the liver. Best to err on the side of caution and get in to see your doctor!

Hopefully, others here will chime in with their experiences with RAI. You can also use the “search posts” feature to look for posts by keyword - RAI, radioiodine, etc..



Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 Jan. 21, 2018 20:13:11

emmtee
From: Phoenix, AZ
Registered: 2011-10-26
Posts: 124
Profile  

side effects from uptake test

I never had any problems after my uptake and scan back in 2011. I was on methimazole for four years and never had any liver problems. I was on quite a high dose (60 mg) early in my diagnosis, but that only lasted a few months. I soon tapered off and started over at 10 mg and eventually settled on alternating 5 and 10 mg. I never had any liver problems, but I did (do) have problems with my kidneys. Doctors don't think the methimazole is to blame, though. They think it's years of NSAID overuse. Also, at one point my nephrologist took me off one of my BP meds and it helped.

You mentioned that you are hoping to go into remission, but you also mentioned that your gland (thyroid, I assume) is large. Did your endocrinologist say anything to you about the odds of your achieving remission? I had an enlarged thyroid when I was diagnosed, and my endo told me that was an indicator that I was unlikely to achieve remission. It wasn't the news I wanted to hear, but I was glad to know from the outset. Methimazole still worked well for me, even without the expectation of remission. I eventually had a thyroidectomy because I developed a large nodule.

Offline

#4 Jan. 22, 2018 10:11:17

terppsi
From: Portugal
Registered: 2013-12-04
Posts: 19
Profile  

side effects from uptake test

Hello Bubbles 1,

I hope you are a bit better now. I also had a very enlarged thyroid, and my endo did not want me to do the RAI partly because of that. After 2 or 3 years of tapazole, I am finally satble, but I know there are little canhces to achieve remission. My thyroid and my nodules are getting smaller, though.
About the liver enzymes, I test them every three months because the tapazole may affect your liver so i hope you have checked in with your doctor.

Good luck!

Virginia

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2018 Graves' Disease & Thyroid Foundation